Alert archive / Wisconsin / Gale Warnings in 2025

Gale Warning 38, NWS Milwaukee, WI

December 15, 2025

NWS Milwaukee, WI issued this gale warning at Dec 15, 2025, 2:09 PM CST. It took effect at Dec 16, 2025, 10:00 AM CST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2025, 2:09 PM CST (20:09 UTC)
In effect from
Dec 16, 2025, 10:00 AM CST
Expired
Dec 17, 2025, 3:00 AM CST
In force
17 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 15, 10:14 AM CST, 3 hours 55 minutes earlier. Its key messages:

  • Above average temperatures develop Tuesday afternoon through Thursday, with highs in the middle to upper 30s.
  • The next chances for precipitation (60 to 75 percent) develop late Wednesday night into Thursday morning. With temperatures near to above freezing, much of this precipitation is expected to be rain. A transition to light snow is possible Thursday afternoon and evening (15-30% chance) if precipitation manages to linger long enough.
Area forecast discussion, Dec 15, 10:14 AM CST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1014 AM CST Mon Dec 15 2025

.KEY MESSAGES...

- Above average temperatures develop Tuesday afternoon through
  Thursday, with highs in the middle to upper 30s.

- The next chances for precipitation (60 to 75 percent) develop
  late Wednesday night into Thursday morning. With temperatures
  near to above freezing, much of this precipitation is expected
  to be rain. A transition to light snow is possible Thursday
  afternoon and evening (15-30% chance) if precipitation manages
  to linger long enough.

&&

.UPDATE...
Issued 1015 AM CST Mon Dec 15 2025

Southwesterly winds will continue to gust between 15 and 25 mph
throughout today, with a few gusts near 30 mph in southeastern
WI. Expecting temperatures to climb into the mid 20s this
afternoon. Winds will gradually ease through the afternoon
hours, becoming light and variable overnight. Expect low
temperatures in the single digits to low teens.

MH

&&

.SHORT TERM...
Issued 400 AM CST Mon Dec 15 2025

Today through Wednesday:

Dry weather and gradually increasing temperatures are expected
through the period. Deep arctic high pressure currently over the
Ohio River Valley will track southeastward through the first
half of this week, gradually weakening and merging into the
Atlantic Ocean. It's close proximity and tight pressure gradient
today will allow for some breezy southwest winds this morning,
gusting upwards of 30 mph at times. Though this will briefly
lead to -5 to -15 Fahrenheit wind chills early this morning, it
will also usher in much warmer air through the course of today,
boosting our high temperatures into the 20s.

Winds decline this afternoon, becoming nearly calm (light
southerly) tonight as temperatures fall to roughly 10 degrees.
Several models are showing a strong signal for fog formation
late tonight, though we disagree with this assessment for the
most part. Surface dewpoints are expected to hold steady
overnight, and lingering high-altitude clouds are expected to
interfere with radiational cooling. That said, we will be
closely monitoring surface dewpoints going into tonight.

Another round of breezy southwesterlies on Tuesday, with high
temperatures lifting into the mid to upper 30s, holding there
through mid week.

Sheppard

&&

.LONG TERM...
Issued 400 AM CST Mon Dec 15 2025

Wednesday night through Sunday:

Our next chance for precip will be late Wednesday night through
Thursday morning (60-75% chances area-wide). The associated low
pressure system tracks eastward along the USA/Canada border,
crossing the UP of Michigan Thursday. Both the WAA ahead of the
associated cold front and the front itself will drop the
majority of the precipitation (late Wed night thru Thu AM), and
forecast soundings strongly favor rain for the majority (if not
the entirety) of this timeframe. Our current forecast 'low
temperature' for Wednesday night is around the freezing mark,
but keep in mind that temperatures are expected to slowly rise
later in the night as precip arrives (if our forecast holds).

Our forecast allows 10-30% precip chances to linger into
Thursday afternoon / evening timeframe. If applicable, this
light precip would transition to light snow, with minimal
accumulations.

A brief shot of cold air arrives Thursday night, with low
temperatures expected to be in the single digits above / below
zero. Temperatures then rebound into the weekend.

Sheppard

&&

.AVIATION...
Issued 1015 AM CST Mon Dec 15 2025

VFR conditions continue through today, with southwest winds
gusting between 20 and 25 kt (strongest at lakeshore terminals).
Expecting overall VFR conditions to continue overnight, but some
patchy fog may develop in southwestern Wisconsin and could
locally reduce visibilities and bring locally low ceilings.
Light and variable winds are expected overnight. Gusty
southwest winds will develop again Tuesday, helping to clear out
any fog.

MH

&&

.MARINE...
Issued 400 AM CST Mon Dec 15 2025

Strong high pressure of 30.7 inches over the Ohio River Valley
early this morning will slowly progress southeastward through the
first half of this week, gradually weakening and merging into the
Atlantic Ocean. With the proximity and strength of the high
pressure system this morning, southwesterly winds with gusts to
gale force are expected, and a Gale Warning remains in effect
through noon CST today for all open waters. These should be
relatively weak (35 kt) gales at best. Moderate freezing spray is
expected through this morning as well. Winds veer due west and
decelerate in a north to south manner this afternoon into tonight.

Strong low pressure around 29.0 inches tracks eastward across
Ontario Canada on Tuesday, working with the aforementioned high
pressure system to drive breezy southwesterly winds. A Gale Watch
is in effect for the northern third of the open waters Tuesday
afternoon through late Tuesday night, where roughly 40 kt gales
are expected. Winds are forecast to hold just shy of gale force
for the rest of the lake, though we will continue to monitor. A
cold front extending south of the low crosses the lake late
Tuesday night, veering winds due west. Winds and gusts subside
behind the front.

Another strong low pressure system is expected to track eastward
along the USA / Canada borderline mid week, likely crossing Lake
Superior Thursday and continuing east. Strong south winds are
expected across Lake Michigan Wednesday night (gales likely over
most of the lake), with the associated cold front crossing the
lake late Thursday morning. Even stronger west to northwesterly
gales are likely behind the front Thursday afternoon into
Thursday night.

A brief lull in the winds is likely mid Friday. A clipper system
crossing southern Canada may lead to a period of gusty southerly
winds late Friday into Friday night.

Sheppard

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
     LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
     LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until noon
     Monday.

     Gale Watch...LMZ261-LMZ362-LMZ364-LMZ563...noon Tuesday to 3
     AM Wednesday.

     Small Craft Advisory...LMZ645-LMZ646 until 3 PM Monday.

     Small Craft Advisory...LMZ643-LMZ644 until noon Monday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 15, 4:22 AM CST, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
422 AM CST Mon Dec 15 2025

WIZ046-047-051-052-056>060-062>072-161030-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
422 AM CST Mon Dec 15 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A wintry mix of rain and snow is possible Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-161030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
422 AM CST Mon Dec 15 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

A Small Craft Advisory remains in effect through this afternoon
due to gusty southwest winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional rounds of gusty winds and high waves are likely this
week, including the potential for gales late Wednesday night
through Thursday evening.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-161030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
422 AM CST Mon Dec 15 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

A Gale Warning remains in effect for all open waters through Noon
CST today. Southwest winds with gusts to around 35 knots are
expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Gusty southwest winds develop again Tuesday afternoon through late
Tuesday night. A Gale Watch is in effect for the northern third of
the open waters.

Gales are likely Wednesday night through Thursday night. Gales
will start out of the south, veering northwest as a cold front
passes through.

Additional southerly gales are possible Friday night.

Sheppard

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:21 AM CSTGale WatchMKX12 hr
Dec 15, 2:09 PM CSTSmall Craft AdvisoryMKX40 hr

Nearby

Gale Warnings in Wisconsin, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.